Balding is a big issue with guys, but sometimes the best remedies can come with the weirdest of side-effects.
Shown above-left is William McKee, a former Silicon Valley entrepreneur and the father of a 5-year-old son. According to the NY Post, McKee was a bit concerned about his thinning top and decided to try out Propecia, which are pills developed by Merc that promise to halt hair loss.
But the drug had some pretty bizarre side effects. Nine months after taking the pills, the 38-year-old software engineer claims he started noticing more than a few changes:
“My rock-hard chest from the gym began to soften . . . reaching the point where I had noticeable ‘breasts’ even under my clothing,”
“... my shoulders were literally falling into a more feminine position, and my hips were loosening and becoming wider, as on a woman’s body.”’
McKee says the pills made him feel more like a woman and he found himself becoming more attracted to men. The body changes and snide remarks caused his business to go bust in 2010.
After overcoming depression and separating from his wife of 10 years, McKee became “Mandi," and now wears a blond wig, makeup and tight dresses. He also plans to get a breast-enhancement job this year, and may undergo sex-change surgery.
So how is this even possible? Turns out Propecia inhibits the conversion of testosterone, which results in increased estrogen levels. It has been linked to sexual problems such as impotence, loss of libido and “genital shrinkage” as well as cognitive impairment, or “brain fog,” which McKee believes he also suffered.
To date, the drug makers have received 27 lawsuits by men who claim it has screwed up their sexuality. A spokesman for Merck said, “No causal relationship has been established between Propecia and persistent sexual side effects.”